Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 13, NWS Pendleton, OR

January 17, 2011Walla Walla County, Washington

NWS Pendleton, OR issued this river flood warning at Jan 17, 2011, 7:04 AM PST for Walla Walla County, Washington. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 7:04 AM PST (15:04 UTC)
Expired
Jan 17, 2011, 10:40 PM PST
In force
16 hr
Issued by
NWS Pendleton, OR
Flood severity
Minor

County Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 67 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Walla Walla River near Touchet (TCHW1). The gauge peaked at 13.54 ft at Jan 17, 2011, 10:00 AM PST.

actionminormoderate101501/1701/1801/19
Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WGUS46 KPDT 171504
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
704 AM PST MON JAN 17 2011

...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON...

  WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY

WAC071-180304-
/O.NEW.KPDT.FL.W.0013.110117T1504Z-110118T0412Z/
/TCHW1.1.ER.110117T1345Z.110117T1800Z.110117T2212Z.NO/
704 AM PST MON JAN 17 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WALLA WALLA RIVER NEAR TOUCHET.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 AM MONDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY LATE
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING OF LOW LAND AREAS ALONG RIVER.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
3 follow-up statements
784 
WGUS86 KPDT 172314
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
314 PM PST MON JAN 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY

FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  

WAC071-181114-
/O.EXT.KPDT.FL.W.0013.000000T0000Z-110118T2141Z/
/TCHW1.1.ER.110117T1345Z.110118T0000Z.110118T1541Z.NO/
314 PM PST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE WALLA WALLA RIVER NEAR TOUCHET.
* AT  3:00 PM MONDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 13.5 FEET THIS EVENING.
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
941 
WGUS86 KPDT 180111
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
511 PM PST MON JAN 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY

FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, MINOR FLOODING IS 
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  

WAC071-181035-
/O.EXT.KPDT.FL.W.0013.000000T0000Z-110118T1035Z/
/TCHW1.1.ER.110117T1345Z.110117T2215Z.110118T0435Z.NO/
511 PM PST MON JAN 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE WALLA WALLA RIVER NEAR TOUCHET.
* AT  4:30 PM MONDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  OVERNIGHT TONIGHT.


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&
452 
WGUS86 KPDT 180640
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1040 PM PST MON JAN 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  WALLA WALLA RIVER NEAR TOUCHET AFFECTING WALLA WALLA COUNTY

FOR THE WALLA WALLA RIVER, INCLUDING TOUCHET, NO FLOODING IS OBSERVED
OR FORECAST.  

WAC071-180710-
/O.CAN.KPDT.FL.W.0013.000000T0000Z-110118T1035Z/
/TCHW1.1.ER.110117T1345Z.110117T2215Z.110118T0303Z.NO/
1040 PM PST MON JAN 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WALLA WALLA RIVER NEAR TOUCHET.
* AT  9:30 PM MONDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER CRESTED NEAR 13.4 FEET AROUND 3:00 PM MONDAY AND FELL
  BELOW FLOOD STAGE AT  7:00 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND FALL BELOW ACTION
  STAGE OF 10.0 FEET BY WEDNESDAY AFTERNOON.


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND, DON'T DROWN. DO NOT DRIVE VEHICLES THROUGH FLOODED 
AREAS.


RIVER STAGE FORECASTS ARE BASED ON OBSERVED AND FORECAST RAINFALL AND
TEMPERATURES.  IF ACTUAL RAINFALL AND TEMPERATURES VARY FROM THE 
FORECAST VALUES, THE RIVER STAGE WILL VARY ACCORDINGLY.  RIVER 
FORECASTS INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.  FOR THE 
LATEST RIVER STAGES AND FORECASTS, VISIT OUR WEB PAGE AT 
HTTP://WWW.WEATHER.GOV/PENDLETON.



$$

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:00 AM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 17, 3:00 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST MON JAN 17 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY.  RECENT HEAVY RAIN...ICE
JAMS...AND SNOW MELT RUNOFF HAVE RESULTED IN MINOR TO MODERATE
FLOODING IN THE FORECAST AREA.  FLOOD WARNINGS, WATCHES, AND
ADVISORIES ARE IN EFFECT.  SEE THE HYDROLOGY SECTION IN THIS
DISCUSSION FOR MORE DETAILS.  THE NEXT CONCERN IS WIND.  A HIGH WIND
WARNING IS CURRENTLY IN EFFECT FOR THE LOWER COLUMBIA BASIN OF
WASHINGTON...AND WIND ADVISORIES ARE IN EFFECT FOR OTHER AREAS OF
THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS.  A SHORTWAVE MOVED
SOUTH ACROSS WASHINGTON DURING THE EARLY EVENING HOURS.  A 150KT NW
JET FORCED THE SHORTWAVE ACROSS WASHINGTON AND BROUGHT VERY STRONG
WINDS ALOFT TO THE SURFACE IN CENTRAL WASHINGTON.  THIS WAS EVIDENT
BY THE STRONG DARKENING ON WATER VAPOR.  DAMAGING WINDS WITH GUSTS
OF 60-83 MPH WERE REPORTED BY SEVERAL MESONET SITES NEAR
HANFORD...AND ONE GUST OF 96 MPH WAS MEASURED AT THE HANFORD
EMERGENCY OPERATIONS CENTER.  IT HAS BEEN VERY WINDY
ELSEWHERE...THUS THE CURRENT WARNING AND ADVISORIES ARE ON TRACK.
IT IS POSSIBLE THAT THE EVENT WILL END EARLIER THAN 7 PM...AS
GRADIENTS RELAX AND WINDS ALOFT DECREASE DURING THE DAY.

PRECIPITATION HAS TAPERED OFF AND ONLY ISOLATED TO SCATTERED
OROGRAPHIC MOUNTAIN SHOWERS ARE EXPECTED TODAY.  HIGH PRESSURE WILL
BUILD FROM THE WEST WITH PRECIPITATION ENDING OVERNIGHT.  ON TUESDAY
AFTERNOON AND EVENING...A LOW OFF THE PACIFIC WILL MOVE INLAND AND
WEAKEN BUT WILL HAVE ENOUGH MOISTURE AND UPPER LEVEL SUPPORT FOR
RAIN AND SNOW.  SNOW LEVELS WILL LOWER DOWN TO THE BASIN FLOOR.
HOWEVER...LIGHT ACCUMULATIONS ARE EXPECTED ACROSS THE AREA AND THE
BASIN MAY ONLY SEE A SKIFF OF SNOW.  A COLDER AND DRIER NW FLOW
ALOFT WILL FOLLOW THE SYSTEM...AND TUESDAY NIGHT AND WEDNESDAY TEMPS
WILL BE CLOSER TO SEASONAL NORMS WITH LOWS IN THE 20S TO MID 30S AND
HIGHS IN THE 30S TO LOWER 40S.  JOHNSON

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OF HIGH
PRESSURE WILL KEEP CONDITIONS DRY ON WEDNESDAY NIGHT. MODELS
INDICATE A WEATHER DISTURBANCE WILL DROP SOUTH THROUGH THE NORTHWEST
FLOW OVER THE PACIFIC NORTHWEST. THIS DISTURBANCE WILL BRING A
CHANCE OF RAIN TO THE EASTERN SLOPES OF THE CASCADES AND POSSIBLY AS
FAR SOUTH AS THE BLUE MOUNTAINS ON THURSDAY (MODELS ARE DISAGREEING
WITH THE SPEED OF THIS SYSTEM THOUGH SEEM TO BE TAKING A FASTER
TIMING THAN PREVIOUS RUNS). THIS SYSTEM WILL THEN DROP THROUGH THE
REST OF THE AREA THURSDAY NIGHT INTO FRIDAY. PRECIPITATION WILL
LIKELY BE LIMITED TO THE HIGHER TERRAIN DUE TO RAINSHADOWING
THEREFORE HAVE KEPT THE LOWER ELEVATIONS DRY FOR NOW. ANOTHER
DISTURBANCE WILL DROP THROUGH THE FLOW FRIDAY NIGHT...WITH MORE
MOISTURE ASSOCIATED WITH IT. THIS WILL LEAD TO A CHANCE OF
PRECIPITATION ACROSS THE ENTIRE REGION. ON SATURDAY...A RIDGE WILL
TEMPORARILY BUILD OVER THE AREA BEFORE MORE DISTURBANCES APPROACH
THE PACIFIC NORTHWEST. MODELS DISAGREE WITH THE EXACT TIMING OF
THESE DISTURBANCES...THEREFORE HAVE KEPT A CHANCE OF PRECIPITATION
FOR THE AREA THROUGH THE WEEKEND. SNOW LEVELS WILL BE 4000-5000 FEET
DURING THE DAY AND LOWER AT NIGHT FOR A CHANCE OF SNOW SHOWERS IN
THE HIGHER TERRAIN. DMH

&&

.AVIATION...SURFACE WINDS WILL BE THE MAIN CONCERN THROUGH MONDAY
AFTERNOON. HIGH WINDS CAN BE EXPECTED AT KPSC UNTIL 18/03Z WITH WIND
GUSTS OCCASIONALLY REACHING 40-45 KTS...AN AIRPORT WEATHER WARNING
HAS BEEN ISSUED FOR THIS LOCATION. KPDT...KALW...AND KYKM COULD SEE
GUSTS BETWEEN 30-35 KTS...WHILE KDLS AND KRDM WILL SEE GUSTS OF
25-30 KTS POSSIBLE. ALL AREAS WILL SEE A DECREASE IN WINDS MONDAY
EVENING AND OVERNIGHT. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED
THROUGH THE NEXT 24 HOURS WITH SCATTERED TO BROKEN MID AND HIGH
CLOUDS. DMH

&&

.HYDROLOGY...MINOR TO MODERATE FLOODING HAS BEEN REPORTED IN THE
AREA.  MOST FLOODING HAS OCCURRED ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES AND NEAR THE UPPER REACHES OF THE UMATILLA
RIVER.  FORTUNATELY...RAIN HAS TAPERED OFF AND SNOW LEVELS WILL BE
TRENDING DOWNWARD THIS WEEK. THEREFORE...FLOODING WILL HAVE THE
GREATEST IMPACT TODAY WITH IMPROVING CONDITIONS OVER THE NEXT
SEVERAL DAYS.  NUMEROUS FLOOD WATCHES, WARNINGS, AND ADVISORIES ARE
IN EFFECT.  JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  38  47  33 /  10  10  60  40
ALW  59  40  49  35 /  10  10  60  40
PSC  62  38  47  33 /   0   0  50  20
YKM  57  33  42  27 /   0   0  40  20
HRI  61  37  47  32 /   0  10  50  30
ELN  50  33  40  25 /   0  10  40  20
RDM  55  32  49  29 /   0  10  40  30
LGD  57  33  43  32 /  30  20  50  50
GCD  54  35  46  33 /  10  10  50  50
DLS  60  38  49  35 /  10  10  50  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ507-508.

     WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ044.

     WIND ADVISORY UNTIL 7 PM PST THIS EVENING ORZ042.

WA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING WAZ029.

     WIND ADVISORY UNTIL 7 PM PST THIS EVENING WAZ026-027-520-521.

     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING WAZ028.

&&

THREAT INDEX
TODAY : RED
TUESDAY : YELLOW
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/84/84
Hazardous weather outlook, Jan 17, 6:05 AM PST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
605 AM PST MON JAN 17 2011

UPDATED FOR FLOOD WARNING GRANDE RONDE RIVER

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
605 AM PST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING STATEMENTS ARE IN EFFECT...

***FLOOD WARNINGS (PDXFLWPDT/PDXFLSPDT)***
    NACHES RIVER, YAKIMA RIVER, KLICKITAT RIVER, UMATILLA RIVER,
    JOHN DAY RIVER, GRANDE RONDE RIVER

***FLOOD WATCH (PDXFFAPDT)***
    WALLA WALLA RIVER

***SMALL STREAM FLOOD ADVISORY (PDXFLSPDT)***
    IN OREGON:  CROOK COUNTY, WHEELER COUNTY, GRANT COUNTY, NORTHERN
                UMATILLA COUNTY, UNION COUNTY, WALLOWA COUNTY

   IN WASHINGTON: KITTITAS COUNTY, WESTERN KLICKITAT COUNTY,
                WESTERN YAKIMA COUNTY, COLUMBIA COUNTY, EASTERN
                WALLA WALLA COUNTY

***HIGH WIND WARNING (PDXNPWPDT)***
    LOWER COLUMBIA BASIN OF WASHINGTON

***WIND ADVISORY (PDXNPWPDT)***
    LOWER COLUMBIA BASIN OF OREGON, NORTH CENTRAL OREGON, KITTITAS
    VALLEY, YAKIMA VALLEY, EAST SLOPES FO THE WASHINGTON CASCADES,
    SIMCOE HIGHLANDS, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
    FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON

RECENT HEAVY RAINFALL, ICE JAMS, AND SNOWMELT RUNOFF HAVE RESULTED
IN SHARP RISES ALONG MANY OF THE RIVERS AND STREAMS IN EASTERN
WASHINGTON AND EASTERN OREGON.  ALTHOUGH PRECIPITATION HAS TAPERED
OFF...ADDITIONAL RUNOFF WILL RESULT IN WATER LEVELS REACHING NEAR TO
ABOVE FLOOD STAGE.  THIS INCLUDES LARGE RIVERS SUCH AS NACHES RIVER,
YAKIMA RIVER, KLICKITAT RIVER, UMATILLA RIVER, AND JOHN DAY RIVER.
MINOR FLOODING IS ALSO EXPECTED ALONG MANY OF THE SMALL STREAMS AND
CREEKS.

A STRONG FRONT THAT PUSHED EAST OF THE CASCADES LAST NIGHT HAS
STRONG WINDS ALOFT ASSOCIATED WITH IT.  THE STRONG WINDS ALOFT
COMBINED WITH A TIGHT PRESSURE GRADIENT HAS BROUGHT VERY WINDY
CONDITIONS OVER A LARGE PORTION OF THE FORECAST AREA.  DAMAGING
WINDS HAVE BEEN OBSERVED NEAR THE DEPARTMENT OF ENERGY SITE NEAR
HANFORD.  WINDS WILL GRADUALLY DECREASE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE NEXT PACIFIC FRONT TO BRING PRECIPITATION TO THE AREA WILL
ARRIVE TUESDAY AFTERNOON AND TUESDAY NIGHT.  ALTHOUGH SNOW LEVELS
WILL LOWER DOWN TO THE BASIN FLOOR...LIGHT ACCUMULATIONS OF SNOW ARE
EXPECTED.  THE COLDER AIR SPREADING ACROSS THE REGION WILL PREVENT
ADDITIONAL SNOWMELT RUNOFF...AND WATER LEVELS WILL RECEDE DURING
THIS TIME.  DRY CONDITIONS WILL RETURN WEDNESDAY NIGHT.  A FEW UPPER
LEVEL DISTURBANCES WILL BRING PERIODS OF SNOW AND LOW ELEVATION
RAIN/SNOW THROUGH THE END OF THE WEEK AND OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY DUE TO FLOODING AND STRONG WINDS
TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jan 17, 2:26 AM PST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
226 AM PST MON JAN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     FLOOD            8 SE CLIFFDELL          46.85N 120.95W
01/17/2011                   YAKIMA             WA   TRAINED SPOTTER

            TRAINED SPOTTER AND MEDIA REPORT THAT THE NORTH FORK OF
            THE AHTANUM CREEK NEAR TAMPICO WAS PUSHED OUT OF ITS
            BANKS BY A DAM OF ICE AT 630 AM THIS MORNING. THERE WAS
            SOME ROAD DAMAGE. LATER TODAY SPOTTER REPORTED THAT THE
            NILE CREEK WAS OVER ITS BANKS AND POOLING ON A FOREST
            SERVICE ROAD.

&&

DMH
Local storm report, Jan 17, 4:08 AM PST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
408 AM PST MON JAN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     NON-TSTM WND GST 15 W BASIN CITY         46.60N 119.46W
01/16/2011  M83.00 MPH       BENTON             WA   MESONET

            WEST-SOUTHWEST WIND 61 MPH GUST TO 83 MPH. WIND GUSTS
            55-81 MPH MEASURED FREQUENTLY THROUGH THE EARLY MORNING
            HOURS JAN. 17. GABLE MOUNTAIN ELEV. 1086 FEET.

1115 PM     NON-TSTM WND GST 8 NW WEST RICHLAND      46.39N 119.54W
01/16/2011  M96.00 MPH       BENTON             WA   MESONET

            WEST TO SOUTHWEST WIND 44 MPH GUSTS TO 96 MPH. HANFORD
            EMERGENCY OPERATIONS CENTER. WIND GUSTS 60-72 MPH
            MEASURED THROUGH THE EARLY MORNING HOURS JAN. 17.

1215 AM     NON-TSTM WND GST 22 NE SUNNYSIDE         46.58N 119.73W
01/17/2011  M70.00 MPH       BENTON             WA   MESONET

            WEST-SOUTHWEST WINDS 47 MPH GUSTS TO 70 MPH. SEVERAL
            MESONET SITES IN THE HANFORD DEPARTMENT OF ENERGY SITE
            MEASURED GUSTS OF 60-70 MPH AROUND THIS TIME.

0250 AM     NON-TSTM WND GST 3 W SUNNYSIDE           46.33N 120.08W
01/17/2011  M59.00 MPH       YAKIMA             WA   DEPT OF HIGHWAYS

            SOUTHWEST WIND 48 MPH GUSTS TO 59 MPH. OUTLOOK WEATHER
            STATION.

&&

MJOHNSON
Local storm report, Jan 17, 6:17 AM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
617 AM PST MON JAN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 AM     NON-TSTM WND GST 13 WSW MIKKALO          45.38N 120.46W
01/17/2011  M61 MPH          GILLIAM            OR   MESONET

            WEST-SOUTHWEST WIND 32 MPH WITH GUST TO 61 MPH. AJAX
            MESONET SITE.

&&

MJOHNSON

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:04 PM PSTHigh Wind WarningPDTBenton, Franklin, Klickitat, Walla Walla18 hr
Jan 17, 5:54 AM PSTRiver Flood WarningPDTAsotin14 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.